Alert archive / Mississippi / Flash Flood Warnings in 2018
Flash Flood Warning 60, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Sep 26, 2018, 2:23 AM CDT for 4 counties in Mississippi. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 26, 2018, 2:23 AM CDT (07:23 UTC)
- Expired
- Sep 26, 2018, 7:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Itawamba County, MS, Lee County, MS, Pontotoc County, MS, Union County, MS
The radar
The Columbus AFB radar (KGWX), 66 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 26, 6:14 AM CDT | FLASH FLOOD | Blue Springs, MS | HIGHWAY 9 AT THE RAILROAD TRACKS IS FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 231 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 7.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
520
WGUS54 KMEG 260723
FFWMEG
MSC057-081-115-145-260930-
/O.NEW.KMEG.FF.W.0060.180926T0723Z-180926T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
223 AM CDT WED SEP 26 2018
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Northeastern Pontotoc County in northeastern Mississippi...
Southeastern Union County in northeastern Mississippi...
Northwestern Itawamba County in northeastern Mississippi...
Central Lee County in northeastern Mississippi...
* Until 430 AM CDT.
* At 222 AM CDT...Doppler Radar estimates 2.5 to 3.5 inches of rain
has occurred over the past 2 hours. Showers and thunderstorms will
produce an additional 1 to 2 inches of rain over the next 2 hours.
* Some locations that will experience flooding include...
Tupelo, Pontotoc, Trace State Park, Tombigbee State Park, Saltillo,
Guntown, Plantersville, Pratts Friendship, Blair, Furrs, Sherman,
Blue Springs, Endville, Branyan, Eggville, Kirkville, Jug Fork,
Flowerdale, Rough Edge and Nixon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3446 8878 3446 8844 3421 8864 3421 8909
3438 8895
$$1 follow-up statement
680
WGUS54 KMEG 260908
FFWMEG
MSC057-081-115-145-261200-
/O.EXT.KMEG.FF.W.0060.000000T0000Z-180926T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
408 AM CDT WED SEP 26 2018
The National Weather Service in Memphis has extended the
* Flash Flood Warning for...
Northeastern Pontotoc County in northeastern Mississippi...
Southeastern Union County in northeastern Mississippi...
Northwestern Itawamba County in northeastern Mississippi...
Central Lee County in northeastern Mississippi...
* Until 700 AM CDT.
* At 407 AM CDT...Doppler Radar estimates 3 to 4.5 inches of rain
has occurred over the past 3 hours. Showers and thunderstorms will
produce an additional 1 to 3 inches of rain over the next 3 hours.
* Some locations that will experience flooding include...
Tupelo, Pontotoc, Trace State Park, Tombigbee State Park, Saltillo,
Guntown, Plantersville, Pratts Friendship, Blair, Furrs, Sherman,
Blue Springs, Endville, Branyan, Eggville, Kirkville, Jug Fork,
Flowerdale, Rough Edge and Nixon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3446 8878 3446 8844 3421 8864 3421 8909
3438 8895
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 11:46 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Sep 25, 11:46 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1146 PM CDT Tue Sep 25 2018 .UPDATE... Updated to include 06Z Aviation Discussion. && .PREV DISCUSSION... /issued 952 PM CDT Tue Sep 25 2018/ UPDATE... Scattered showers are developing across north MS, with a bit more robust convection over central AR. This activity is expected to blossom in coverage overnight in the warm sector ahead of a cold front that will be moving across the Mid-South late tonight and early Wednesday. This front currently extends from near Springfield (MO), to St. Louis, to just south of Chicago. This boundary is poised to move into northeast AR and the MO Bootheel after midnight, reaching I-40 near or just after 13z. The potential for thunderstorms will generally be confined to warm and humid air mass south of the front, with only some light rain showers north of the boundary. Drier air will work south into the CWA throughout the day and shunt rain chances out of most of the area by early evening, although there is still a possibility for some lingering showers after 00z, mainly across north MS. Expect highs tomorrow in most areas to be in the low/mid 70s. There remains a potential for localized heavy rainfall late tonight through tomorrow across portions of the Mid-South. The main area of concern will be south of I-40, especially over northeast MS where localized rainfall amounts of 1-3 inches are possible. This in itself is not a big concern, but moist antecedent conditions have 3 hour flash flood guidance as low as 2.20" in a few areas. Will have to keep an eye on the potential for some nuisance flooding in poor drainage areas. Otherwise, the severe weather threat remains low. Johnson PREV DISCUSSION... /issued 246 PM CDT Tue Sep 25 2018 by National Weather Service Shreveport LA/ DISCUSSION... Showers from earlier today continue to shift east into central Tennessee and Alabama in conjunction with a weak low-level shortwave progressing across the region. Southwest winds this afternoon will gradually diminish overnight, becoming northwest on Wednesday as a cold front moves across the area. Frontal boundary will also be the catalyst for increased convection mainly across northern Mississippi by daybreak. Mostly cloudy skies combined with a much cooler airmass building behind the front will allow for high temperatures on Wednesday to linger in the low to mid 70s. Additionally, winds will become northeast at around 10 to 15 mph during the afternoon. Cold front forecast to linger across central Mississippi into Northern Alabama from late Wednesday through Friday allowing for isolated to scattered post-frontal showers across northern Mississippi each day. Temperatures on Thursday and Friday to range from highs in the 70s to lows in the upper 50s to lower 60s. Surface high pressure to shift northeast into the Great Lakes Region on Saturday allowing for a return southerly flow of warm air with high temperatures forecast to climb back into the 80s by late in the weekend. Overnight lows will also creep back up into the mid to upper 60s. Additionally, with increased moisture return, could see diurnally driven scattered afternoon showers and thunderstorms returning early in the workweek. && .AVIATION... /06Z TAFs/ Approaching cold front will serve as a focus for additional VCSH/VCTS overnight into Thursday morning, VFR conditions expected to deteriorate to MVFR conditions as the front passes through sites and anticipated to remain MVFR through most of the period. S winds 5-10 kts will veer N/NNE with frontal passage and average around 9-11 kts with a few higher gusts possible on Wednesday. CJC && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Sep 25, 4:27 AM CDT, 21 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 427 AM CDT Tue Sep 25 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-261130- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 427 AM CDT Tue Sep 25 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Scattered showers and thunderstorms may produce locally heavy rainfall. Localized flooding of mainly low lying and flood prone areas is possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered to numerous showers and thunderstorms with locally heavy rainfall are expected to continue until a cold front moves through the area Wednesday morning. Localized flooding of mainly low lying and flood prone areas is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. AC3
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 12:56 AM CDT | Areal Flood Advisory | MEG | Itawamba, Lee, Pontotoc, Prentiss, Union | 2 hr |
| Sep 26, 2:41 AM CDT | Areal Flood Advisory | MEG | Itawamba, Lee, Prentiss, Tishomingo | 2 hr |
| Sep 26, 4:06 AM CDT | Areal Flood Advisory | MEG | Lee, Pontotoc, Prentiss, Union | 93 min |
| Sep 26, 5:43 AM CDT | Flash Flood Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss, Tishomingo, Union | 3 hr |
| Sep 26, 5:51 AM CDT | Special Weather Statement | MEG | Itawamba | 39 min |
| Sep 26, 8:48 AM CDT | Areal Flood Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss, Tishomingo, Union | 6 hr |
| Sep 26, 9:23 AM CDT | River Flood Warning | MEG | Monroe | 27 hr |
| Sep 26, 10:15 AM CDT | River Flood Warning | MEG | Lee | 26 hr |
| Sep 26, 2:39 PM CDT | River Flood Warning | MEG | Monroe | 22 hr |
| Sep 26, 2:52 PM CDT | Areal Flood Warning | MEG | Lee, Pontotoc, Prentiss, Union | 6 hr |
| Sep 26, 4:58 PM CDT | Areal Flood Advisory | MEG | Lee, Pontotoc | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.